Texas, 2009Drought in Texas, September 1 to 14, 2009
September 1 to 14, 2009 · NWS BRO · 8 events in 8 counties and zones
Dry conditions continued across most of Deep South Texas in early September. However a few showers across portions of the County Warning Area resulted in a slight improvement across portions of Jim Hogg, Brooks, Starr, Hidalgo, Cameron and Willacy Counties.
Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Dry conditions continued across most of Deep South Texas in early September. However a few showers across portions of the County Warning Area resulted in a slight improvement across portions of Jim Hogg, Brooks, Starr, Hidalgo, Cameron and Willacy Counties.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before the first event at Aug 31, 8:03 PM CST, 3 hours 57 minutes earlier.
Area forecast discussion, Aug 31, 8:03 PM CST, 3 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
903 PM CDT MON AUG 31 2009
.DISCUSSION...ISOLATED SHOWERS PASSING OVER DEEP SOUTH TEXAS AT
THIS TIME. THUS...HAVE LOWERED RAIN CHANCES FOR TONIGHT. DEEP
TROPICAL MOISTURE...A STATIONARY FRONT DRAPED ACROSS SOUTH TEXAS
...AND MID-LEVEL TROUGHINESS ALONG THE TEXAS COAST WILL COMBINE TO
PRODUCE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TOMORROW
THROUGH WEDNESDAY. SPIGOT SHUTS OFF FOR THURSDAY THROUGH SUNDAY AS
BUILDING MID-LEVEL HIGH PRESSURE OVER THE DESERT SOUTHWEST DRIVES
DRIER AIR INTO THE RIO GRANDE VALLEY. RAIN CHANCES MAY RESUME
EARLY NEXT WEEK IN ASSOCIATION WITH ANOTHER BURST OF DEEP TROPICAL
MOISTURE.
&&
.MARINE...BOY020 REPORTED WINDS FROM THE SOUTHEAST AT 6 TO 8 KNOTS
WITH SEA 1.3 FEET AT 3 SECONDS. A STATIONARY FRONT CONTINUES TO BE
OVER SOUTH TEXAS THIS EVENING CAUSING LIGHT WINDS AND LOW SEAS OVER
THE COASTAL WATERS. SCATTERED SHOWERS AND THUNDERSTORMS WILL LIKELY
CONTINUE ACROSS THE COASTAL WATERS ON TUESDAY WITH AN ABUNDANT
SUPPLY OF MOISTURE MOVING IN FROM THE GULF. WINDS WILL REMAIN
RELATIVELY WEAK FROM THE EAST THROUGH WEDNESDAY. DRIER AIR IS
EXPECTED TO MOVE INTO THE NORTHWEST GULF BY LATE WEDNESDAY CAUSING
RAIN CHANCES TO DIMINISH.
&&
.AVIATION...VFR CONDITIONS WILL PREVAIL OVER THE REGIONAL AIRPORTS
THROUGH 24 HOURS WITH TEMPO IFR IN ANY SHOWERS OR THUNDERSTORMS...
MAINLY DURING THE DAYTIME HOURS. WINDS WILL REMAIN LIGHT AND
VARIABLE EXCEPT STRONGER NEAR TSTMS.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 76 87 80 90 / 20 60 60 60
BROWNSVILLE 75 88 79 92 / 20 60 60 60
HARLINGEN 74 89 78 92 / 20 60 60 60
MCALLEN 75 89 76 93 / 20 60 60 60
RIO GRANDE CITY 73 93 75 94 / 20 60 60 60
SOUTH PADRE ISLAND 79 87 81 87 / 20 60 60 60
&&
.BRO WATCHES/WARNINGS/ADVISORIES...NONE.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE
SYNOPTIC/GRIDS...TOMASELLI-66
MARINE/AVIATION/MESO...FLATT-65
Hazardous weather outlook, Aug 31, 8:25 PM CST, 3 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
925 PM CDT MON AUG 31 2009
GMZ130-132-135-150-155-170-175-TXZ248>257-011100-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
925 PM CDT MON AUG 31 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS...THE GULF
OF MEXICO AND THE LAGUNA MADRE.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE TO
DEVELOP ACROSS PORTIONS OF DEEP SOUTH TEXAS TUESDAY THROUGH WEDNESDAY.
BRIEF HEAVY RAINFALL AND BRIEF GUSTY WINDS AS WELL AS OCCASIONAL
LIGHTNING CAN BE EXPECTED WITH THUNDERSTORMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
65
Drought, Brooks
- When
- September 1, 12:00 AM CST to September 14, 11:59 PM CST
- Where
- Brooks forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 27.032, -98.219 (the zone’s center; the record gives no point)
Dry conditions continued across Brooks County in early September. However a few showers allowed some improvement across portions of the county. The Exceptional (D4) drought conditions continued across the north and east one third of the county and extreme (D3) drought conditions prevailed across the west and central two thirds of the county.
Drought, Kenedy
- When
- September 1, 12:00 AM CST to September 14, 11:59 PM CST
- Where
- Kenedy forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 26.928, -97.636 (the zone’s center; the record gives no point)
Dry conditions continued across Kenedy County in early September. The Exceptional (D4) drought conditions continued across the entire county.
Drought, Willacy
- When
- September 1, 12:00 AM CST to September 14, 11:59 PM CST
- Where
- Willacy forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 26.477, -97.592 (the zone’s center; the record gives no point)
Dry conditions continued across Willacy County in early September. However a few showers allowed some improvement across portions of the county. The Exceptional (D4) drought conditions continued across the north and east three quarters of the county and extreme (D3) drought conditions prevailed across the west one quarter of the county.
Drought, Jim Hogg
- When
- September 1, 12:00 AM CST to September 14, 11:59 PM CST
- Where
- Jim Hogg forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 27.043, -98.697 (the zone’s center; the record gives no point)
Dry conditions continued across Jim Hogg County in early September. A few showers moved across portions of the county in early September allowing conditions to improve slightly in some areas. The Extreme (D3) drought conditions prevailed across the entire county.
Drought, Cameron
- When
- September 1, 12:00 AM CST to September 7, 11:59 PM CST
- Where
- Cameron forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 26.152, -97.453 (the zone’s center; the record gives no point)
Dry conditions continued across Cameron County in early September. However a few showers allowed some improvement across portions of the county. The Exceptional (D4) drought conditions continued across the east two thirds of the county and extreme (D3) drought conditions prevailed across the west one third of the county.
Drought, Hidalgo
- When
- September 1, 12:00 AM CST to September 7, 11:59 PM CST
- Where
- Hidalgo forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 26.397, -98.181 (the zone’s center; the record gives no point)
Dry conditions continued across Hidalgo County in early September. However a few showers allowed conditions to improve across portions of the county. The Extreme (D3) drought conditions prevailed across the entire county.
Drought, Zapata
- When
- September 1, 12:00 AM CST to September 7, 11:59 PM CST
- Where
- Zapata forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 27.001, -99.169 (the zone’s center; the record gives no point)
Dry conditions continued across Zapata County in early September. The Extreme (D3) drought conditions prevailed across the entire county.
Drought, Starr
- When
- September 1, 12:00 AM CST to September 7, 11:59 PM CST
- Where
- Starr forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 26.562, -98.738 (the zone’s center; the record gives no point)
Dry conditions continued across Starr County in early September. The Extreme (D3) drought conditions prevailed across the entire county.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Texas, September 1 to 30, 2009$30,000 · 6 events
- Wildfire in California, September 1 to 3, 2009$30,000 · 1 event
- Wildfire in California, September 1 to 8, 2009$20,000 · 1 event
- Drought in Texas, September 1 to 30, 200915 events
- Drought in Colorado, September 1 to 30, 200915 events
- Drought in California, September 1 to 30, 200911 events
- Drought in Hawaii, September 1 to 30, 20099 events
- Drought in Wisconsin, September 1 to 30, 20098 events
- Drought in Wisconsin, September 1, 20095 events
- Drought in Utah, September 1 to 30, 20094 events
- Drought in Wisconsin, September 1 to 30, 20092 events
- Flooding in South Dakota, September 1 to 30, 20092 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 195052, 195053, 195054, 195055, 195056, 195057, 195058, 195059.